MAUDE Adverse Event Report: BIOSENSE WEBSTER, INC. (JUAREZ) THERMOCOOL® SF NAV BI-DIRECTIONAL CATHETER; CARDIAC ABLATION PERCUTANEOUS CATHETER

BIOSENSE WEBSTER, INC. (JUAREZ) THERMOCOOL® SF NAV BI-DIRECTIONAL CATHETER; CARDIAC ABLATION PERCUTANEOUS CATHETER
Model Number D-1317-06-S
Health Effect - Clinical Codes Perforation of Vessels (2135); Atrial Perforation (2511)
Date of Event 06/22/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Since the product was not returned for analysis, no product failure analysis can be conducted and no determination of possible contributing factors could be made.As such, the investigation will be closed.If the complaint device is received in the future we will reopen the complaint and perform the investigation as appropriate.The device history record (dhr) was reviewed and no anomalies were found related to this complaint.In addition, the dhr review verifies that the device was manufactured in accordance with documented specification and procedures.Concomitant products: ep shuttle rf generator (model# 39d-76x serial# (b)(4)).Carto 3 system.Webster 10 pole (model# d-1079-230-s lot# 17284508m).Webster 8 pole (model# d-1079-213-s lot# 17375155m).Carto 3 ref patch (model# d-1283-02 lot#ll010690).(b)(4).
 
Event or Problem Description
It was reported that a female patient underwent a pulmonary vein isolation (pvi) ablation procedure for atrial fibrillation and an electrophysiology study with radiofrequency ablation for atrioventricular reentrant tachycardia (avrt) with a thermocoolsf nav bi-directional catheter and suffered a vessel perforation requiring non-surgical drainage.During the transseptal puncture, a vessel perforation was suspected.Aortic perforation was confirmed via fluoroscopy.Blood was drained via a non-surgical approach.Remainder of procedure was cancelled, no ablation had been performed.Patient was reported to be in stable condition throughout the procedure.Patient was transferred back to the ward.Patient did not require extended hospitalization.Patient has fully recovered.Physician's opinion regarding the cause of the adverse event is that it was procedure-related.There were no complaints of failure with the carto 3 system.It was noted that no catheter was believed to have caused the adverse event, as no catheter was involved with transseptal puncture.However, biosense webster catheters were in place at the time the injury was discovered, therefore this event is being conservatively reported.
 
Additional Manufacturer Narrative
The bwi failure analysis lab received the device for evaluation on 07/21/2016.The analysis has begun but is not completed at this time.When the investigational analysis has been completed, a supplemental 3500a report will be submitted.(b)(4).
 
Additional Manufacturer Narrative
(b)(4).It was reported that a female patient underwent a pulmonary vein isolation (pvi) ablation procedure for atrial fibrillation and an electrophysiology study with radiofrequency ablation for atrioventricular reentrant tachycardia (avrt) with a thermocool sf nav bi-directional catheter and suffered a vessel perforation requiring non-surgical drainage.The returned device was visually inspected and it was found in normal conditions.A deflection test was performed and the catheter passed.The catheter was evaluated for eeprom, and the functionality of the sensor of the catheter was tested on carto system.The catheter was recognized by carto 3 system, no error messages were displayed and the catheter was properly visualized.Eeprom data demonstrates the catheter was properly calibrated during manufacturing.An irrigation test was performed and the catheter passed, no occlusion was observed.The catheter was tested for electrical performance, temperature response and generator test and failed on electrode #5 during electrical test.Further examination revealed that the lead wire # 5 was broken causing the improper signal condition.The device history record (dhr) was reviewed and no anomalies were found related to this complaint.In addition, the dhr review verifies that the device was manufactured in accordance with documented specification and procedures.Catheter failed during electrical test; however this condition is not related to the vessel perforation reported.The root cause of the vessel perforation remains unknown.The ifu states that careful catheter manipulation must be performed in order to avoid cardiac damage, perforation or tamponade.

Brand Name
THERMOCOOL® SF NAV BI-DIRECTIONAL CATHETER
Common Device Name
CARDIAC ABLATION PERCUTANEOUS CATHETER
Manufacturer (Section D)
BIOSENSE WEBSTER, INC. (JUAREZ)
circuito interior norte #1820
parque industrial salvacar
juarez, chihuahua 32599
MX  32599
MDR Report Key5794477
Report Number9673241-2016-00438
Device Sequence Number18838654
Product Code LPB
UDI-Device Identifier10846835003130
UDI-Public(01)10846835003130(11)151215(17)181130(10)17381501L
Combination Product (Y/N)N
PMA/510(K) Number
P030031/S025
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/22/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/30/2018
Device Model NumberD-1317-06-S
Device Catalogue NumberBNI35BBH
Device Lot Number17381501L
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/21/2016
Was the Report Sent to FDA? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 06/22/2016
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date07/14/2016
Supplement Report FDA Received Date08/09/2016
08/26/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening;